Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 9, NWS El Paso, TX

May 5, 2007

NWS El Paso, TX issued this wind advisory at May 5, 2007, 4:07 AM MDT. It took effect at May 5, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 5, 2007, 4:07 AM MDT (10:07 UTC)
In effect from
May 5, 2007, 12:00 PM MDT
Expired
May 5, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 051007
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
407 AM MDT SAT MAY 5 2007

...WINDY THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW MEXICO
AND FAR WESTERN TEXAS...

.A COMPLEX LOW PRESSURE SYSTEM WILL MOVE SLOWLY INTO THE
SOUTHWESTERN UNITED STATES TODAY CAUSING INCREASING WINDS ACROSS
THE REGION. WEST TO SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH
WITH GUSTS 45 MPH THIS AFTERNOON. ISOLATED AREAS OF BLOWING SAND
AND DUST WILL OCCUR WITH REDUCED VISIBILITIES.

NMZ022>025-030>032-TXZ055-056-052100-
/O.NEW.KEPZ.WI.Y.0009.070505T1800Z-070506T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
407 AM MDT SAT MAY 5 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
9 PM MDT THIS EVENING. 

COMPLEX LOW PRESSURE SYSTEM WILL MOVE SLOWLY INTO THE SOUTHWESTERN
UNITED STATES TODAY. AS A RESULT WEST TO SOUTHWEST WINDS WILL
INCREASE TO AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH.
HIGHER GUSTS MAY OCCUR ALONG EAST FACING MOUNTAIN SLOPES. BLOWING
DUST WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED
LOCATIONS CAUSING HAZARDOUS DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 5, 3:02 AM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 5, 3:02 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
302 AM MDT SAT MAY 5 2007

.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL MOVE SLOWLY ACROSS THE
SOUTHWESTERN UNITED STATES THIS WEEKEND AND EARLY NEXT WEEK. THIS
DISTURBANCE WILL BRING WINDY CONDITIONS THIS AFTERNOON ALONG WITH
A FEW SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK. WESTERLY WINDS
AND HIGH PRESSURE WILL PRODUCE WARM DRY WEATHER LATER IN THE
PERIOD.

&&

.DISCUSSION...
COMPLEX WEATHER PATTERN EVOLVING WITH POSSIBLY UNSETTLED
CONDITIONS AGAIN FOR THE CWA. RATHER STRONG DEEP UPPER LOW CENTER
MOVING INTO UTAH EARLY THIS MORNING. MODELS IN AGREEMENT THIS
CENTER WILL ACCELERATE TO THE NORTHEAST TODAY BUT A SECOND
VORTICITY CENTER/TROUGH AXIS WILL ROTATE THROUGH ARIZONA TODAY AND
CONTINUE ACROSS NEW MEXICO SUNDAY. MID LEVEL 80 KT SPEED MAX WILL
EXTEND ACROSS THE CWA BY LATE THIS AFTERNOON WHILE LEE TROUGH
DEEPENS THROUGH EASTERN NEW MEXICO WITH THESE ELEMENTS
STRENGTHENING WINDS. WARM DRY LOW LEVEL CONDITIONS WILL RESULT IN
LATE AFTERNOON MIXING HEIGHTS TO 650 MB ALLOWING STRONGER WINDS
ALOFT TO SUSTAIN SPEEDS AT ADVISORY CRITERIA. LOW LEVEL MOISTURE
WILL BE SPARSE BUT STRONG DYNAMICS SHOULD PRODUCE ISOLATED
CONVECTION OVER NORTHERN MOUNTAIN AREAS.

PRIMARY TROUGH WILL EXHIBIT LITTLE MOVEMENT AS ANOTHER MID LEVEL VORT
CENTER/PRESSURE TROUGH FORECASTED TO MOVE VERY SLOWLY ACROSS
ARIZONA MONDAY BEFORE DRIFTING THROUGH THE CWA TUESDAY. COLD FRONT
WILL MEANWHILE SLIDE SOUTHWARD THROUGH REGION ON MONDAY WITH
EASTERLY FLOW BEHIND BOUNDARY ADVECTING MOISTURE. DEWPOINTS WILL
THEREFORE INCREASE MONDAY AND TUESDAY WITH AIR MASS BECOMING AT
LEAST WEAKLY UNSTABLE. THUS EXPECT AT LEAST ISOLATED CONVECTION AS
AIR MASS IS LIFTED BY UPPER TROUGH.

TROUGH WILL BE EAST OF THE CWA BY WEDNESDAY AND UPPER RIDGE
WILL BRING WARM DRY CONDITIONS WEDNESDAY AND THURSDAY. LATEST
GFS MOVES ANOTHER TROUGH INTO THE SOUTHWEST FRIDAY AND SATURDAY
BUT TOO EARLY TO INTRODUCE ANY PRECIP WITH THIS SYSTEM.

&&

.AVIATION...
VFR WITH AREAS OF CEILINGS ABOVE 10,000 FT AGL. MODERATE OR
GREATER TURBULENCE BELOW 12,000 FT AGL...ESPECIALLY OVER MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 84  57  78  49  76 /   0  10  10   0  20
SIERRA BLANCA TX        84  55  76  46  69 /   0  10  10   0  30
LAS CRUCES              82  52  78  47  76 /   0  10  10   0  20
ALAMOGORDO              82  51  75  44  71 /  10  10  10  10  30
CLOUDCROFT              62  37  53  32  52 /  10  10  20  10  30
TRUTH OR CONSEQUENCES   80  51  75  45  74 /  10  10  10  10  20
SILVER CITY             72  45  67  38  67 /  20  20  20  10  20
DEMING                  80  50  77  43  76 /   0  10  10   0  10
LORDSBURG               79  51  77  44  77 /   0  10  10   0  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ022>025-030>032.

TX...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, May 4, 7:25 AM MDT, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
725 AM MDT FRI MAY 4 2007

NMZ022>025-030>032-TXZ055-056-051245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
725 AM MDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS IN THE AFTERNOON AND EVENING MAY POSE PROBLEMS FOR
MOTORISTS DUE TO A FEW AREAS OF BLOWING DUST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG WINDS EXPECTED AGAIN SATURDAY. CHANCE OF THUNDERSTORMS MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.